Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 272, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 30, 2015, 3:43 PM CDT for Reagan County, Upton County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2015, 3:43 PM CDT (20:43 UTC)
- Expired
- Oct 30, 2015, 4:21 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 71 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
656
WUUS54 KMAF 302043
SVRMAF
TXC383-461-302145-
/O.NEW.KMAF.SV.W.0272.151030T2043Z-151030T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT FRI OCT 30 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL UPTON COUNTY IN WESTERN TEXAS...
WEST CENTRAL REAGAN COUNTY IN WESTERN TEXAS...
* UNTIL 445 PM CDT
* AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
KING MOUNTAIN...OR 11 MILES NORTHWEST OF RANKIN...MOVING NORTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RANKIN AND NORTH OF RANKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3119 10214 3141 10221 3153 10190 3126 10174
TIME...MOT...LOC 2043Z 237DEG 30KT 3133 10211
HAIL...1.00IN
WIND...60MPH
$$
492 follow-up statements
331
WWUS54 KMAF 302110
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 PM CDT FRI OCT 30 2015
TXC383-302119-
/O.CAN.KMAF.SV.W.0272.000000T0000Z-151030T2145Z/
REAGAN TX-
410 PM CDT FRI OCT 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL REAGAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3133 10194 3149 10200 3153 10190 3135 10179
TIME...MOT...LOC 2109Z 237DEG 30KT 3145 10189
$$
TXC461-302145-
/O.CON.KMAF.SV.W.0272.000000T0000Z-151030T2145Z/
UPTON TX-
410 PM CDT FRI OCT 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN UPTON COUNTY...
AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
MIDKIFF...OR 15 MILES NORTH OF RANKIN...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN UPTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3133 10194 3149 10200 3153 10190 3135 10179
TIME...MOT...LOC 2109Z 237DEG 30KT 3145 10189
HAIL...1.00IN
WIND...60MPH
$$
AHASIC158
WWUS54 KMAF 302121
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 PM CDT FRI OCT 30 2015
TXC461-302129-
/O.CAN.KMAF.SV.W.0272.000000T0000Z-151030T2145Z/
UPTON TX-
421 PM CDT FRI OCT 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UPTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HAIL...POSSIBLE
LARGE AMOUNTS OF SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORMAN AS IT TRACKS NORTHEAST INTO NORTHWEST REAGAN COUNTY.
.
LAT...LON 3133 10194 3149 10200 3153 10190 3135 10179
TIME...MOT...LOC 2118Z 237DEG 30KT 3150 10180
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 2:26 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 30, 2:26 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 226 PM CDT FRI OCT 30 2015 .DISCUSSION... Insolation from clearing skies has created enough instability to allow a few showers and thunderstorms to develop south of I-10 this afternoon. We could see more development this afternoon across the Permian Basin into southeast New Mexico, but these storms will be moving rather quickly keeping rainfall amounts to less than one half of an inch. Convection will end tonight with the loss of daytime heating as well as the arrival of an upper low. The departure of the upper low will push a cold front south overnight. We have not seen much amplification of the upper air pattern so despite seeing an active weather pattern the past month, we have not gotten much cold air and this front will be no different only dropping temperatures back down to near normal. Zonal flow will bring about a warming trend early next week with highs back up to near 80 degrees. The next trough will be digging into the desert southwest by the middle of next week, and backing upper flow will bring our next chance for rainfall on Wednesday. Hennig && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 51 66 45 76 / 20 10 0 0 CARLSBAD NM 48 68 43 78 / 10 0 0 0 DRYDEN TX 55 75 50 81 / 20 10 0 0 FORT STOCKTON TX 51 68 48 77 / 10 10 0 0 GUADALUPE PASS TX 45 61 48 64 / 10 0 0 0 HOBBS NM 46 67 44 74 / 10 0 0 0 MARFA TX 41 64 34 67 / 10 0 0 0 MIDLAND INTL AIRPORT TX 50 66 45 76 / 10 10 0 0 ODESSA TX 49 67 46 76 / 10 10 0 0 WINK TX 50 70 45 79 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/10
Hazardous weather outlook, Oct 30, 2:23 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT FRI OCT 30 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT FRI OCT 30 2015 /123 PM MDT FRI OCT 30 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING IN THE EASTERN PERMIAN BASIN ALONG AND EAST OF A LAMESA...MIDLAND... SANDERSON LINE AND NORTH OF A CARLSBAD TO HOBBS LINE IN SOUTHEAST NEW MEXICO. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 30, 3:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT FRI OCT 30 2015 TXZ068-069-302100- CRANE TX-UPTON TX- 326 PM CDT FRI OCT 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE AND CENTRAL UPTON COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF MCCAMEY...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KING MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3114 10225 3130 10232 3149 10198 3127 10185 TIME...MOT...LOC 2026Z 238DEG 31KT 3125 10222 AHASIC
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:26 PM CDT | Special Weather Statement | MAF | Upton | 34 min |
| Oct 30, 4:21 PM CDT | Special Weather Statement | MAF | Reagan | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.